MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).A percuflex plus stent was returned for analysis.A visual evaluation of the returned device revealed that the shaft of the stent was detached.The returned section was found to be buckled/accordion.Moreover this section has a sensor guidewire stuck inside of the stent.The most distal section of the stent and the suture string was not returned for analysis.Based on the product analysis, the issue occured during the withdrawal/closure.It is important to mention that no issues were reported by the customer during the unpacking, preparation and during the introduction.Moreover, device has the working length buckled, however, this failure is known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was removed; therefore, the encountered issues are most likely that it were generated due to the manipulation of the device or due to the interaction with other devices during the procedure.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was used during a ureteroscopy procedure in the ureter, performed on (b)(6) 2019.According to the complainant, during closure of the procedure, when the physician attempted to deploy the stent, there was difficulty retracting the guidewire and when the stent was pulled back, stent buckled/accordion was observed.The physician used a laser fiber inside the bladder to cut the guidewire and was able to remove the stent outside the patient.A different model of stent was opened and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.Investigation results revealed the stent shaft was detached, therefore this event has been deemed an mdr reportable event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9125063
Report Number3005099803-2019-04731
Device Sequence Number2402087
Product Code FAD
UDI-Device Identifier08714729041214
UDI-Public08714729041214
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061752740
Device Catalogue Number175-274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR